[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] Re: insulin-pumpers-digest V...


Just some conjecture on my part here, but:

It sounds as if you may be inserting your sets 1) too deeply or 2) at too
steep an angle or 3) both too deeply and at too steep an angle. I also have
to deal with very little body fat (at least not in convenient places). If I
insert at too steep an angle or insert too deeply, it can cause pain and may
contribute to blood in the cannula or tubing. Blood in the tubing is
generally a sign for me that I am too close to the muscle wall. It's made
worse by exercising the muscle(s) near the infusion site. I realize that it
may also be caused by inserting into or near a blood vessel, but generally I
am too close to the muscle. I don't have much of a problem with blood

Since your reduced basal rate coincides with your exercise, I don't think
the rate reduction is the cause of the problem as much as it might be the
insertion site itself.

I have had times where I removed a set because of discomfort and it was
always due to being too deep or too steep (inserting too steeply can end up
contacting the muscle wall on "lean folks"). The sensation you describe
"tearing the skin" sounds much like the feeling I got when inserting too
close to the muscle.

One sign that your set is too close to the muscle wall is a stinging
sensation when you bolus. Does this happen at all?

Bob Burnett
mailto:email @ redacted


> of hard for me to follow anyway.  I have a disetronic insulin
> pump and when i
> set the basal rate at 50%, i get blood in the tubing(the rate is
> either 0.4 or
> 0.6)  i have talked to disetronic and others and they have never
> heard of this
> problem.  does anyone else have this problem?  i feel sure i'm
> not the only
> one.  it usually happens when i reduce the basal rate and engage
> in strenuous
> activity.  i also have very little body fat and this might
> contribute to this
> problem.  i use the disetronic pump with the tender.  i tried different
> needles, and the sofset from minimed, but they were worse than
> the tender.  in
> fact the needle caused me so much pain with strenuous exercise
> that once i had
> to pull it out while i was running.  i think it was tearing my
> skin.  anyway,
> i will welcome any suggestions.  ellen

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted